Mississippi, 2002Damaging Wind in Mississippi, December 19, 2002
December 19, 2002 · NWS LIX · 1 event in 1 county or zone
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $12,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Dec 19, 9:30 AM CST, 30 minutes earlier.
Area forecast discussion, Dec 19, 9:30 AM CST, 30 minutes before
AREA FORECAST DISCUSSION...CORRECTION
NATIONAL WEATHER SERVICE NEW ORLEANS/BATON ROUGE LA
930 AM CST THU DEC 19 2002
...TORNADO AND SEVERE WEATHER THREAT INCREASING ACROSS SOUTHEAST
LOUISIANA AND SOUTH MISSISSIPPI...
THUNDERSTORMS HAVE DEVELOPED DURING THE LAST HOUR SOUTHWEST OF LAKE
PONTCHARTRAIN...AHEAD OF THE MAIN SQUALL LINE WHICH WAS POSITIONED
ALONG THE MISSISSIPPI RIVER NORTHWEST OF BATON ROUGE. 0-2 KM SRH
VALUES IN EXCESS OF 300 M2/S2 AND MARGINAL INSTABILITY WILL SUPPORT
ROTATING THUNDERSTORM CELLS AND ISOLATED TORNADOES TODAY. A NEW
TORNADO WATCH HAS JUST BEEN ISSUED FOR THE REMAINDER OF THE FORECAST
AREA INCLUDING METRO NEW ORLEANS AND BILOXI-GULFPORT AND IS IN
EFFECT UNTIL 3 PM CST. ALREADY UPDATED THE ZONES TO CLEAN UP WORDING
AND POPS TODAY...AND ANOTHER UPDATE WILL BE SENT SHORTLY TO ADD NEW
TORNADO WATCH.
UPDATED NUMBERS...
MCB 73/44 60/38 9100
BTR 74/43 60/38 9100
MSY 75/48 62/39 8300
GPT 71/47 62/39 8500
.NEW...SMALL CRAFT ADVISORY PASCAGOULA TO THE ATCHAFALAYA RIVER OUT
60NM INCLUDING LAKES PONTCHARTRAIN AND MAUREPAS
GMZ530-550-555-570-575.
LA...NONE.
MS...NONE.
22Hazardous weather outlook, Dec 19, 9:08 AM CST, 52 minutes before
LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-200100-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
908 AM CST THU DEC 19 2002
THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST LOUISIANA AND
EXTREME SOUTHWEST AND COASTAL MISSISSIPPI.
.DAY ONE...TODAY
...THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS THIS MORNING AND
THIS AFTERNOON ACROSS SOUTHEAST LOUISIANA AND SOUTHERN MISSISSIPPI...
THIS IS IN RESPONSE TO THUNDERSTORMS DEVELOPING IN ADVANCE OF A COLD
FRONT. SQUALL LINE THUNDERSTORMS ARE POSSIBLE. THE PRIMARY CONCERN
WILL BE DAMAGING WINDS AND ISOLATED TORNADOES. THE TIME OF CONCERN
WILL BE FROM 9 AM TO 1 PM IN SOUTHWESTERNMOST MISSISSIPPI AND THE
ATCHAFALAYA BASIN PARISHES...BETWEEN 11 AM AND 3 PM FOR THE
NORTH-SHORE AND RIVER PARISHES AS WELL AS MCCOMB AND TYLERTOWN
MISSISSIPPI...AND BETWEEN NOON AND 4 PM FOR THE SOUTH-SHORE
INCLUDING THE METRO NEW ORLEANS AREA. THE MISSISSIPPI GULF COAST AND
PEARL RIVER COUNTY WILL BE UNDER THE GUN MAINLY BETWEEN 1 PM AND 5
PM.
.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY
NO HAZARDOUS WEATHER IS EXPECTED THROUGH MONDAY. THERE IS A CHANCE
FOR THUNDERSTORM WITH HEAVY RAINFALL POTENTIAL AND LOCALIZED SEVERE
WEATHER FOR TUESDAY...CHRISTMAS EVE. NO WEATHER HAZARDS ARE EXPECTED
FOR CHRISTMAS DAY.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF THE STORM SPOTTER NETWORK...IN SUPPORT OF SEVERE
WEATHER OPERATIONS...IS REQUESTED AT THIS TIME. HAM RADIO OPERATIONS
IS UNAVAILABLE AT THIS TIME. EMERGENCY MANAGERS AND LAW ENFORCEMENT
AGENCIES ARE URGED TO STAFF ACCORDINGLY FOR ANTICIPATED SEVERE
WEATHER SUPPORT THROUGH THIS AFTERNOON.
Thunderstorm Wind, Wilkinson
- When
- December 19, 10:00 AM CST
- Where
- Wilkinson County, Woodville
- Property damage
- $12,000
- Reported by
- NEWSPAPER
- Coordinates
- 31.100, -91.300
Thunderstorm winds damaged two unoccupied house trailers, peeled off a fiberglass truck bed cover and wrapped it around the cab of the truck, caused the roof of an outdoor boat shed to collapse, knocked down trees, and blew down a sign.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Flash Flood in Mississippi, December 19 to 24, 2002$1.1 million · F2 · 11 events
- Heavy Snow and High Wind in California, December 19 to 20, 20021 death · 69 kt wind · 5 events
- Storm Surge and Flooding in California, December 19 to 20, 2002$500,000 · 8 events
- High Wind in Washington, December 19, 2002$380,000 · 56 kt wind · 1 event
- Flash Flooding and Flood in Mississippi, December 19, 2002$36,000 · 5 events
- Flash Flooding and Flooding in Tennessee, December 19, 2002$27,000 · 9 events
- Flash Flooding and Flooding in Kentucky, December 19 to 20, 2002$20,000 · 12 events
- Damaging Wind in Louisiana, December 19, 20021 injured · $20,000 · 1 event
- Damaging Wind in Alabama, December 19, 2002$20,000 · 50 kt wind · 1 event
- Winter Storm in California, December 19 to 21, 200211 events
- Flash Flooding and Flooding in Tennessee, December 19, 20027 events
- Heavy Rain in North Carolina, December 19 to 20, 20027 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5327151.